Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 8, 2016, 2:58 PM CDT for Sterling County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 2:58 PM CDT (19:58 UTC)
- Expired
- May 8, 2016, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 74 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
230
WUUS54 KSJT 081958
SVRSJT
TXC431-082045-
/O.NEW.KSJT.SV.W.0095.160508T1958Z-160508T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STERLING COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 257 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHEAST OF SAINT LAWRENCE...OR 16 MILES SOUTH OF GARDEN CITY...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
STERLING CITY AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3187 10126 3205 10084 3157 10087 3156 10127
TIME...MOT...LOC 1957Z 233DEG 26KT 3163 10138
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
428
WWUS54 KSJT 082027
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
327 PM CDT SUN MAY 8 2016
TXC431-082045-
/O.CON.KSJT.SV.W.0095.000000T0000Z-160508T2045Z/
STERLING TX-
327 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR STERLING COUNTY...
AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF STERLING CITY...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
STERLING CITY AROUND 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3187 10126 3205 10084 3157 10087 3156 10127
TIME...MOT...LOC 2027Z 235DEG 29KT 3177 10109
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:03 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 8, 12:03 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1203 PM CDT SUN MAY 8 2016 .AVIATION... /18Z TAFS/ Expect mainly VFR conditions this afternoon and early evening across West Central Texas. Stratus will develop during late evening and early morning morning hours on Monday, with MVFR ceilings at the terminals between 04Z-14Z, and a few hours of IFR ceilings at KJCT and KBBD. Also, scattered thunderstorms will develop this afternoon mainly across western and northern areas and possibly become more widespread tonight. Keeping the VCTS at the terminals for now. The winds will continue form the south with gusts to around 25 knots. && .PREV DISCUSSION... /issued 645 AM CDT SUN MAY 8 2016/ AVIATION... /12Z TAFS/ MVFR stratus may affect southern terminals, KSOA, KJCT and KBBD through mid morning. Have VCSH at most terminals this morning, with beginning VCTS late afternoon. Several bands of showers and thunderstorms will move over tonight, but timing is difficult so left most stations with VCTS. Otherwise, MVFR stratus returns over the terminals this evening with the potential for IFR after midnight for the I-10 corridor. PREV DISCUSSION... /issued 408 AM CDT SUN MAY 8 2016/ SHORT TERM... (Today and Tonight) .Severe weather possible this afternoon and night... A dryline will be developing along a Ft. Stockton...Colorado City... Childress line this afternoon. Isolated to scattered showers and thunderstorms are expected to develop east of the dryline across the Big Country...Concho Valley and Crockett county this afternoon. With GFS MUCAPES of 1500-2000 J/KG and 0-6KM Bulk Shears of 45 to 55 KTS, some storms could become severe. The dryline is expected to temporarily retreat west early Sunday evening, then push east overnight across West Central Texas, as a surface trough moves through. Severe weather potential will continue overnight. In fact, the best chance of severe weather may be tonight, as mid/upper cloudiness and weak low level convergence limit afternoon storm development. The main weather hazards will be large hail and damaging winds. Mild temperatures are otherwise in store today, with highs in the mid 80s and lows tonight in the lower 60s. LONG TERM... (Monday through Saturday) Continued rain chances and a couple of weak cold fronts later in the long term highlight the long term. On Monday, some showers and thunderstorms may linger across our eastern counties, during the morning hours. A surface trough will move east across our counties on Monday and bring gusty southwest winds. Otherwise, Monday looks dry, with highs mainly in the 85 to 90 range. Then, the upper flow becomes more zonal for Tuesday and Tuesday night. This zonal flow will give West Central Texas about 24 hours of dry weather. Another weak cold front on Wednesday will stall somewhere just south of Interstate 20, likely near a Sterling City to Brownwood line. This boundary may help initiate showers and thunderstorms Wednesday. For now, will maintain the greatest PoPs across our southeastern counties; that's where models indicate the best moisture and low-level convergence will be located. However, the severe thunderstorm threat for Wednesday looks very low. The GFS and ECMWF diverge on their respective QPF fields; the GFS doesn't indicate any on Wednesday, while the ECMWF indicates some over all our counties. Then, for Wednesday night, these two models flip; the GFS is wet, and the ECMWF is dry. So, 20 PoPs for Wednesday night look best for now. Confidence is low regarding the rain potential continuing into Thursday; thus, 20 PoPs look best for that period as well. A short-wave ridge aloft develops to our west late this week. But, models do indicate rain potential, with a stalled front lingering across our counties into Saturday and favorable northwest flow aloft. Therefore, will continue slight chance PoPs for Friday night and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 85 63 86 61 / 30 60 10 0 San Angelo 86 64 89 59 / 30 50 10 0 Junction 83 66 91 59 / 30 40 10 5 && .SJT Watches/Warnings/Advisories... None. && 21
Hazardous weather outlook, May 8, 2:03 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 203 PM CDT SUN MAY 8 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 203 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL LARGER THAN GOLF BALL SIZE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE AS WELL. THESE STORMS WILL LIKELY CONTINUE WELL INTO THE EVENING HOURS AND PERHAPS INTO THE OVERNIGHT HOURS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. A FEW STORMS COULD BECOME SEVERE, WITH THE BEST POTENTIAL WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 41 min |
| May 8, 3:22 PM CDT | Special Weather Statement | SJT | Taylor | 38 min |
| May 8, 3:29 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 8, 3:39 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 51 min |
| May 8, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 49 min |
| May 8, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 52 min |
| May 8, 3:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 51 min |
| May 8, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| May 8, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 8, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 36 min |
| May 8, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Runnels, Taylor | 46 min |
| May 8, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 40 min |
| May 8, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 53 min |
| May 8, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 28 min |
| May 8, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 41 min |
| May 8, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 36 min |
| May 8, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 55 min |
| May 8, 5:45 PM CDT | Special Weather Statement | SJT | Runnels | 60 min |
| May 8, 6:23 PM CDT | Special Weather Statement | SJT | Callahan, Coleman, Taylor | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.